Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 485, NWS Des Moines, IA

July 28, 2008Carroll County, Crawford County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2008, 6:45 AM CDT for Carroll County, Crawford County, Iowa. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 6:45 AM CDT (11:45 UTC)
Expired
Jul 28, 2008, 7:30 AM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Carroll County, IA, Crawford County, IA

The radar

The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:46 AM CDTHAIL 1.75Denison, IAUP TO GOLF BALL SIZED HAIL. FROM KDSN RADIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 11:30 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4160 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
4.0
Supercell composite
26.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 281145
SVRDMX
IAC027-047-281230-
/O.NEW.KDMX.SV.W.0485.080728T1145Z-080728T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  EASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...

* UNTIL 730 AM CDT.

* AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR DENISON...OR 24 MILES
  SOUTHEAST OF IDA GROVE...AND MOVING SOUTHEAST AT 26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF BUCK GROVE BY 650 AM CDT...
  MANILLA BY 700 AM CDT...
  ASPINWALL BY 705 AM CDT...
  MANNING BY 710 AM CDT...

LARGE HAIL CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE.
SEEK SAFETY IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY
MORNING FOR SOUTHWESTERN IOWA.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.  SOFTBALL SIZED 
HAIL WAS REPORTED 2 MILES WEST OF KIRON.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4218 9520 4188 9486 4186 9490 4186 9538
      4205 9545
TIME...MOT...LOC 1145Z 333DEG 23KT 4200 9527

$$

SMALL
2 follow-up statements
000 
WWUS53 KDMX 281206
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT MON JUL 28 2008

IAC027-047-281230-
/O.CON.KDMX.SV.W.0485.000000T0000Z-080728T1230Z/
CRAWFORD IA-CARROLL IA-
706 AM CDT MON JUL 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHWESTERN CARROLL AND SOUTHEASTERN CRAWFORD COUNTIES...

AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MANILLA...OR 32 MILES SOUTHEAST OF IDA GROVE...MOVING
SOUTHEAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF MANNING BY 710 AM CDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

AT 646 AM...GOLF BALL SIZE HAIL WAS REPORTED IN DENISON WITH THIS 
STORM.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE 
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND 
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY
MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4197 9537 4204 9516 4186 9499 4186 9538
TIME...MOT...LOC 1206Z 333DEG 23KT 4190 9521

$$

SMALL
000 
WWUS53 KDMX 281227
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
727 AM CDT MON JUL 28 2008

IAC027-047-281237-
/O.EXP.KDMX.SV.W.0485.000000T0000Z-080728T1230Z/
CRAWFORD IA-CARROLL IA-
727 AM CDT MON JUL 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL AND
SOUTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 730 AM CDT...

AT 723 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY
MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4197 9537 4204 9516 4186 9499 4186 9538
TIME...MOT...LOC 1227Z 333DEG 23KT 4178 9513

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 28, 3:15 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
315 AM CDT MON JUL 28 2008

.UPDATED 12Z/28 AVIATION DISCUSSION.

.SHORT TERM...TODAY
MUCH LIKE PAST SEVERAL DAYS...MAIN CONCERN REMAINS CONVECTIVE
TRENDS.  100+KT JET HAS EXITED GREAT LAKES HEADING TOWARD DELMARVA
AREA WHILE MCV ASSOCIATED WITH SUN MCS...NOW APPROACHING OH
VALLEY...IS MOVING ACROSS IL.  EVEN THOUGH WE HAVE LOST SOME OF OUR
KINEMATIC FORCING...THERMODYNAMICS AND HIGH INSTABILITY CONTINUE TO
DRIVE NW-SE ORIENTED MCS.  310K MOISTURE TRANSPORT/CONVERGENCE AND
STRONG FRONTOGENETICAL FORCING ARE ALLOWING MCS TO PERSIST REALIZING
1500-2000 J/KG ELEVATED CAPES.  EFFECTIVE SHEAR/SRH MORE THAN
ADEQUATE FOR ORGANIZATION AND LINGERING SVR THREAT...ALONG WITH
OBVIOUS HEAVY RAIN AND FLOODING POTENTIAL.

QUESTION TURNS TO HOW THIS WILL PLAY OUT TODAY.  CERTAINLY NOT
PERFECT...BUT NAM SEEMS TO HAVE A BETTER HANDLE ON TRENDS THIS
MORNING AND SUGGESTS MORE REDEVELOPMENT LATER TODAY.  EXPECT REPEAT
OF TODAY...QUESTION IS WHERE.  MLCAPES BECOME EXTREME AGAIN...4000+
J/KG WITH CIN ERODING BY AFTERNOON.  A LOT WILL DEPEND ON OUR
CURRENT MCS.  IF IT LINGERS THROUGH THE MORNING...NEW DEVELOPMENT
MAY BE OVER SWRN HALF OF FORECAST AREA.  HOWEVER NAM AND GFS TRY TO
DEVELOP LOW LEVEL CONVERGENCE RIGHT IN CENTRAL IA...WHICH PROBABLY
WOULD NOT OCCUR UNLESS MCS FADES OR PUSHES TO THE S AND E.
CONFIDENCE NOT TOO GREAT IN EITHER DIRECTION AT THE MOMENT...SO HAVE
INTRODUCED RATHER BROAD CHANCE POPS FOR ENTIRE PERIOD.  DAY SHIFT
MAY VERY WELL NEED TO ISSUE FLASH FLOOD WATCH TOO ONCE FAVORED AREAS
BECOME APPARENT.

FATE OF MCS WILL HAVE A SIMILAR EFFECT ON TEMPS.  IF IT DISSIPATES
EARLY WE COULD GET HOT AGAIN.  PLAYED THE MIDDLE GROUND IN THIS
REGARD...MAINLY LEANING TOWARD PERSISTENCE.

.LONG TERM...TONIGHT THROUGH SUNDAY
CURRENT WARM FRONTAL BOUNDARY OVER NEBRASKA TO NORTHERN MO WILL
CONTINUE TO SLOWLY LIFT NORTHEAST TNT OVER NORTHERN IA. WITH HIGH
LVL MOISTURE SITUATED ALONG THE BOUNDARY AT H850 AND LLVL MOISTURE
ALSO IN PLACE ACROSS IA...STAGE IS SET FOR ANOTHER ROUND OF THUNDER
ACROSS THE REGION TNT. MODELS CONTINUE TO HAVE TROUBLE HANDLING QPF
WHILE NAILING THE FORCING VERY WELL. BOTH THE NAM AND GFS SHOW AN
AREA OF INTENSIFYING THETAE ADVECTION ALONG THE FRONT OVERNIGHT TNT
WITH LLVL JET INCREASING ACROSS THE BOUNDARY. BEST CHANCES FOR ANY
HEAVY RAINFALL WILL BE OVER NORTHERN IA...GENERALLY ALONG AND NORTH
OF US 30...TNT 3HR FFG MOSAIC SHOWS THAT FAR NW COULD TAKE IN XS OF
3 INCHES IN 3 HOURS...THOUGH EAST OF I35 GUIDANCE LOWERS TO 1.5 TO
2.5 ON AVG. TNT CONVECTION BREAKING JUST EAST OF THE H700 +12C
ISOTHERM. TONIGHTS PLACEMENT OF THAT FEATURE PLACES GREATEST THREAT
FOR CONVECTION OVER NORTHERN IA AND PERHAPS AREAS JUST EAST OF I35
AS WELL...AS FAR SOUTH AS I80. SOME UNCERTAINTY REMAINS BUT IF TNTS
CONVECTION IS ANY INDICATION...SOME SOUTHWARD DRIFTING OF STORMS IS
LIKELY. NEXT COURSE IS OLD DOLLY. REMNANTS OF DOLLY CONTINUE TO
ADVECT NORTHEAST WITH TIME AND WAVE TO REACH THE FAR SOUTHERN IOWA
BY 00Z WED. MODELS CONTINUE TO TAKE THE SYSTEM NEARLY DUE EAST OVER
NORTHERN MO WITH LITTLE NORTHWARD PROPAGATION. GEM/EURO BLEEDING
SOME PRECIP OVER THE BORDER THROUGH EARLY WED AFTERNOON THEN WITH
SYSTEM EXITING THE AREA SHOULD SEE A BREAK ON WED AFTERNOON BEFORE
THE NEXT WAVE ARRIVES FOR WED NIGHT AND EARLY THURS. WITH CURRENT
HOT DOME SW OF THE AREA AND CONVECTION CONTINUING TO FIRE IN A
GENERALLY UNCAPPED ENVIRONMENT...MAX TEMPS WILL CONTINUE TO BE LOWER
THAN GUIDANCE THE NEXT COUPLE OF DAYS WHILE OVERNIGHT MINS WILL
RANGE FROM THE MID 60S TO LOWER 70S.  EXTENDED PATTERN THROUGH
SUNDAY SHOWS LITTLE CHANGE AS GEM/EURO/GFS SUGGEST THE CLOSE
PROXIMITY OF CURRENT QUASI-STATIONARY BOUNDARY OVER THE REGION.
CONFIDENCE ON EXACT LOCATION OF THE BOUNDARY IS LOW...GIVEN THE
POTENTIAL FOR A BACK DOOR GREAT LAKES HIGH TO MAINTAIN SOME DRYING
OVER THE GREAT LAKES BACK TOWARD IOWA. THE GFS...PER USUAL IS THE
FARTHEST EAST WITH THE PRECIP OVER THE WEEKEND WHILE THE EURO AND
GEM ARE NOT AS AGGRESSIVE WITH THE SYSTEM OVER CENTRAL IA. CURRENT
FCST IS DRY AND MAY NEED SOME ADJUSTMENT AS WE GET CLOSER TO THE
WEEKEND. TEMPS TO HOLD IN THE 80S TO NEAR 90 FOR HIGHS AND 60S FOR
LOWS.

&&

.AVIATION...28/12Z
THUNDERSTORMS CONTINUE TO BACKBUILD ACROSS WESTERN PORTIONS OF IA
THIS MORNING. WARM FRONT AT THE SFC AND ALOFT WILL BE THE FOCUS FOR
MORE STORM DEVELOPMENT LATER THIS AFTERNOON AND TNT. STORMS
EXPECTECD TO REFIRE FROM NEAR KFOD-KDSM-KOTM AFT 22Z THIS AFT AND
THEN DEVELOP ACROSS NORTHERN IA AFT 05Z. LOW CIGS NORTH THIS MORNING
WILL GO MVFR/VFR WITH MVFR/VFR CIGS LATER TODAY WITH NEW
THUNDERSTORM DEVELOPMENT. EXPECT STRONG GUSTY WINDS AND LOW VSBYS
NEAR STORMS./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 8 AM FOR PORTIONS OF CENTRAL AND SOUTHWEST IOWA.

&&

SHORT TERM...BSS/REV
AVIATION...MS JUL 08/REV
LONG TERM...REV
Hazardous weather outlook, Jul 28, 5:07 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
507 AM CDT MON JUL 28 2008

IAZ033-034-044>050-057>062-070>075-081>086-092>097-291015-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
507 AM CDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS MORNING MAINLY WEST
OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20. THE MAIN THREAT FROM
THESE STORMS WILL BE HAIL TO GOLF BALL SIZE AND HEAVY RAINFALL.
AN ISOLATED TORNADO IS STILL POSSIBLE EARLY THIS MORNING. LOCALLY
HEAVY RAINFALL COULD LEAD TO FLASH FLOODING EARLY TODAY. RAINFALL
AMOUNTS OF 2 TO 3 INCHES MAY FALL YET THIS MORNING IN SOME OF THE
HEAVIER STORMS. ADDITIONAL SCATTERED STORMS WILL REDEVELOP LATE
THIS AFTERNOON AND TONIGHT WITH SOME STORMS NORTH OF PRODUCING
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT SATURDAY. AT
THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE TUESDAY
MORNING AND AFTERNOON...AND AGAIN THURSDAY AND FRIDAY. THE CHANCES
FOR SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME FOR THE BALANCE
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN TONIGHT.

IAZ004>007-015>017-023>028-035>039-291015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
507 AM CDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE WITH SCATTERED SEVERE THUNDERSTORMS
POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WOULD BE LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS TO 70 MPH. AN ISOLATED TORNADO
IS ALSO POSSIBLE DURING THE EVENING HOURS. THESE STORMS MAY PRODUCE
RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED HEAVIER TOTALS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT SATURDAY. AT
THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE TUESDAY
MORNING AND AFTERNOON...AND AGAIN THURSDAY AND FRIDAY. THE CHANCES
FOR SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME FOR THE BALANCE
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND EARLY TUESDAY MORNING.

REV

In the hours before

Local storm report, Jul 28, 5:28 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 AM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     HAIL             1 W HALBUR              42.01N 94.99W
07/28/2008  E0.88 INCH       CARROLL            IA   FIRE DEPT/RESCUE

            FROM HALBUR FIRE DEPARTMENT VIA CARROLL EMERGENCY
            MANAGER.

&&

SMALL
Local storm report, Jul 28, 5:39 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 AM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 AM     HAIL             TEMPLETON               41.92N 94.94W
07/28/2008  E1.00 INCH       CARROLL            IA   TRAINED SPOTTER

&&

SMALL
Local storm report, Jul 28, 5:54 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
554 AM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     HEAVY RAIN       GUTHRIE CENTER          41.68N 94.50W
07/28/2008  M6.72 INCH       GUTHRIE            IA   TRAINED SPOTTER

            BETWEEN 1220 AM AND 550 AM. BASEMENT FLOODING

&&

SMALL
Local storm report, Jul 28, 5:58 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 AM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     HEAVY RAIN       LORIMOR                 41.13N 94.06W
07/28/2008  E3.50 INCH       UNION              IA   BROADCAST MEDIA

            SINCE 300 AM. FROM KCCI TV VIEWER

&&

SMALL
Local storm report, Jul 28, 6:18 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 AM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     HAIL             2 W KIRON               42.19N 95.37W
07/28/2008  E4.25 INCH       CRAWFORD           IA   LAW ENFORCEMENT

            SOFTBALL SIZED HAIL. FROM CRAWFORD COUNTY SHERIFF.

&&

SMALL
Local storm report, Jul 28, 6:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
636 AM CDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     HAIL             3 NE DELOIT             42.13N 95.28W
07/28/2008  E1.75 INCH       CRAWFORD           IA   LAW ENFORCEMENT

            FROM CRAWFORD COUNTY SHERIFF

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello47 min
Jul 27, 7:40 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello8 hr
Jul 27, 7:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne10 min
Jul 27, 7:54 PM CDTTornado WarningDMXAppanoose, Lucas, Monroe36 min
Jul 27, 8:00 PM CDTRiver Flood WarningDMXMahaska38 hr
Jul 27, 8:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis33 min
Jul 27, 8:29 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne46 min
Jul 27, 8:46 PM CDTRiver Flood WarningDMXAppanoose44 hr
Jul 27, 8:46 PM CDTRiver Flood WarningDMXAppanoose, Wayne44 hr
Jul 27, 9:14 PM CDTSevere Thunderstorm WarningDMXAppanoose31 min
Jul 27, 10:04 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster41 min
Jul 27, 10:06 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Polk, Story39 min
Jul 27, 10:37 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story38 min
Jul 27, 10:39 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren51 min
Jul 27, 10:56 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe49 min
Jul 27, 11:05 PM CDTSevere Thunderstorm WarningDMXBoone, Webster40 min
Jul 27, 11:12 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Polk, Story48 min
Jul 27, 11:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello45 min
Jul 27, 11:20 PM CDTFlash Flood WarningDMXDallas, Jasper, Mahaska, Marion, Polk, Warren4 hr
Jul 27, 11:28 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Warren47 min
Jul 27, 11:39 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story37 min
Jul 27, 11:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren30 min
Jul 27, 11:54 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe36 min
Jul 27, 11:59 PM CDTFlash Flood WarningDMXBoone, Greene, Story117 min
Jul 28, 12:24 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas38 min
Jul 28, 12:26 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wayne27 min
Jul 28, 1:06 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison39 min
Jul 28, 1:18 AM CDTFlash Flood WarningDMXAdair, Appanoose, Audubon, Carroll, Clarke, Dallas and 10 more6 hr
Jul 28, 1:46 AM CDTTornado WarningDMXAdair, Madison29 min
Jul 28, 2:15 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union45 min
Jul 28, 2:23 AM CDTRiver Flood WarningDMXPolk26 hr
Jul 28, 2:35 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jul 28, 3:03 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur23 min
Jul 28, 4:49 AM CDTTornado WarningDMXCarroll, Crawford41 min
Jul 28, 5:31 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford44 min
Jul 28, 6:03 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac42 min
Jul 28, 6:11 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford49 min
Jul 28, 6:47 AM CDTRiver Flood WarningDMXWarren30 hr
Jul 28, 7:13 AM CDTAreal Flood WarningDMXAdair, Appanoose, Clarke, Dallas, Davis, Decatur and 8 more12 hr
Jul 28, 9:27 AM CDTRiver Flood WarningDMXDecatur14 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk43 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk29 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk48 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk48 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXMadison, Warren4 days
Jul 28, 9:38 AM CDTRiver Flood WarningDMXDallas, Guthrie19 hr
Jul 28, 1:07 PM CDTRiver Flood WarningDMXMadison, Warren35 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.